# SDR 99ZZZX1611

- Difficulty date: March 12, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- System (JASC): 8011 · Engine Starter
- Part: Starter
- Part number: 646275
- Condition: Misoverhauled
- Location: Engine
- Component: Teledynesyst
- Stage of operation: IN
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

AT LAST OVERHAUL, INSULATION SLEEVES WERE INSTALLED AROUND THE 4 THROUGH-BOLTS WHICH HOLD THE UNIT TOGETHER.  THE INSULATION ON ONE OF THE BOLTS CAME IN CONTACT WITH THE ROTATING ARMATURE.  THREE-FOURTHS OF THE INSULATION WAS DESTROYED SENDING FIBERS THROUGHOUT THE STARTER.  FIBERS FOULED THE COMMUTATOR END OF THE ARMATURE CAUSING PREMATURE BEARING AND SHIM FAILURE.
